Alert archive / Iowa / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 8, 2009, 1:29 AM CDT for Des Moines County, Lee County, Iowa; Clark County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2009, 1:29 AM CDT (06:29 UTC)
- Expired
- Jun 8, 2009, 7:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Des Moines County, IA, Lee County, IA, Clark County, MO
The radar
The Quad Cities radar (KDVN), 134 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:44 AM CDT | FLASH FLOOD | 1 W Wayland, MO | WATER RUNNING ACROSS HIGHWAY 136. RECEDED BY 221AM. ROAD WAS NOT CLOSED OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 560 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 080629
FFWDVN
IAC057-111-MOC045-081230-
/O.NEW.KDVN.FF.W.0010.090608T0629Z-090608T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
129 AM CDT MON JUN 8 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN NORTHEAST MISSOURI...
THIS INCLUDES THE CITY OF KAHOKA...
DES MOINES COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF BURLINGTON...
LEE COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITIES OF...KEOKUK...FORT MADISON...
* UNTIL 730 AM CDT
* AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM MULTIPLE THUNDERSTORMS MOVING OVER THE WARNED
AREA IN THE PAST TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
POINT...WEST BURLINGTON...ST. PAUL...PILOT GROVE...MIDDLETOWN...
MEDIAPOLIS...DENMARK AND DANVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED FROM ADDITIONAL
THUNDERSTORMS EXPECTED TO MOVE OVER THE AREA OVERNIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
&&
LAT...LON 4026 9195 4035 9195 4060 9185 4061 9174
4060 9172 4081 9172 4081 9138 4107 9137
4107 9096 4095 9096 4083 9109 4069 9112
4065 9117 4060 9138 4057 9141 4050 9137
4040 9137 4037 9145 4025 9150
$$
LE2 follow-up statements
000
WGUS73 KDVN 080926
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
426 AM CDT MON JUN 8 2009
IAC057-111-MOC045-081230-
/O.CON.KDVN.FF.W.0010.000000T0000Z-090608T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-DES MOINES IA-CLARK MO-
426 AM CDT MON JUN 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
CLARK...DES MOINES AND LEE COUNTIES...
AT 419 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAINFALL HAD MOVED OUT OF THE WARNED AREA.
HOWEVER...IT ALSO INDICATED THAT IN A STRIPE EXTENDING FROM JUST
WEST OF KAHOKA MISSIOURI...THROUGH DONNELLSON IOWA TO NEAR MIDDLETON
IOWA RECEIVED APPROXIMATELY 3 TO 5 INCHES OF RAINFALL SINCE
MIDNIGHT.
ADDITIONAL RAINFALL IS EXPECTED IN THE NEXT SEVERAL HOURS...AND MAY
BE HEAVY AT TIMES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST POINT...
WEST BURLINGTON...ST. PAUL...PILOT GROVE...MIDDLETOWN...MEDIAPOLIS...
FRANKLIN...DONNELLSON...REVERE...KAHOKA AND NEW BOSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4026 9195 4035 9195 4060 9185 4061 9174
4060 9172 4081 9172 4081 9138 4107 9137
4107 9096 4095 9096 4083 9109 4069 9112
4065 9117 4060 9138 4057 9141 4050 9137
4040 9137 4037 9145 4025 9150
$$
LE000
WGUS73 KDVN 081224
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
724 AM CDT MON JUN 8 2009
IAC057-111-MOC045-081232-
/O.EXP.KDVN.FF.W.0010.000000T0000Z-090608T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-DES MOINES IA-CLARK MO-
724 AM CDT MON JUN 8 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 AM CDT FOR CLARK...DES
MOINES AND LEE COUNTIES...
FLASH FLOODING WAS REPORTED IN A FEW LOCATIONS OVERNIGHT...BUT MUCH
OF THIS HAS RECEDED. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO REDEVELOP LATER THIS MORNING...AND MAY CAUSE FURTHER
FLOODING PROBLEMS IF THEY MOVE OVER THE SAME AREAS AS THE OVERNIGHT
RAINFALL.
LAT...LON 4026 9195 4035 9195 4060 9185 4061 9174
4060 9172 4081 9172 4081 9138 4107 9137
4107 9096 4095 9096 4083 9109 4069 9112
4065 9117 4060 9138 4057 9141 4050 9137
4040 9137 4037 9145 4025 9150
$$
LEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:02 PM CDT, 10 hours 27 minutes earlier.
Area forecast discussion, Jun 7, 3:02 PM CDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 302 PM CDT SUN JUN 7 2009 .SYNOPSIS... THE 2 PM SURFACE ANALYSIS INDICATES UPPER MIDWEST RAPIDLY CLEARING RAPIDLY OVER FORECAST AREA ALLOWING FOR FAVORABLE CONDITIONS FOR CONVECTION LATE THIS AFTERNOON. NOWCAST TOOLS SUGGEST INITIATION ALONG AND ESPECIALLY WEST OF I-35 CIRCA 4-5 PM. PROPAGATION VECTORS AND VARIOUS LOCAL TECHNIQUES SUPPORT STRONG CONVECTION TO PROPAGATE AND MOVE EAST NORTHEAST INTO FORECAST AREA THIS EVENING WITH BACK- BUILDING POTENTIAL INTO MONDAY AM. PW/S AOA 1.5 INCHES SUPPORT HEAVY TO LOCALLY HEAVY RAINS. UPPER AIR ANALYSIS SUPPORTS SFC LOW TO PASS OVER FORECAST AREA EARLY TOMORROW WITH QUESTION OF REDEVELOPMENT BEFORE SYSTEM MOVES EAST BY MID/LATE MONDAY AFTERNOON. && .NEAR TERM...TONIGHT... INITIATION AND MODEL VERIFICATION SUPPORT USAGE OF UKMET/HI RES ECMWF FORCING...SUPPLEMENTED BY UPPER LEVEL FORCING OF 80 KM NAM-WRF. FAIRLY STRAIGHTFORWARD FORECAST TONIGHT...LOCAL TOOLS AND TECHNIQUES SUPPORT MCS WITH SOME BOWING SEGMENTS TO DEVELOP IN WESTERN HALF OF IOWA AND MOVE INTO FORECAST AREA BY MID-EVENING WITH STRONG TRAINING OF STORMS POTENTIAL ALONG AND NORTH OF HIGHWAY 30 ALONG 925-850 UPPER LEVEL FRONT PER WARM ADVECTION WIND TOOL. SOME MODEST INSTABILITY MAY ALLOW PER LOCAL TECHNIQUES AND ALGORITHMS FOR ISOLATED SEVERE INTO LATE EVENING...MAINLY FOR STRAIGHT LINE WINDS UP TO NEAR 60 MPH...MOST GUSTS WITH STORMS SHOULD FALL IN THE 35 TO 45 MPH RANGE. LOW LEVEL JET OF 40 KTS LATER TONIGHT MAY ALLOW FOR ELEVATED CONVECTION WITH SOME DRY INTRUSION FROM SW MAY SUPPORT ISOLATED LARGE HAIL UP TO HALF DOLLAR SIZED...OR 1.25 INCH IN DIAMETER. HEAVY RAIN MAIN RISK TONIGHT WITH LOCALIZED 1 TO 2 INCHES NORTH OF I-80 AND LOCALIZED 3 PLUS POSSIBLE WITH TRAINING AND INTERSECTING BOUNDARIES ALONG TRIPLE POINT. SOME MINOR FLOODING POSSIBLE BUT AREA RIVERS AND FLASH FLOOD GUIDANCE SUGGEST RISK NOT HIGH ENOUGH FOR A WATCH ATTM... PASS FOR EVENING SHIFT TO REASSESS. MINS TONIGHT...HAVE KEPT MAINLY IN MID TO UPPER 60S FOR WARMEST AND MUGGIEST MINS OF THIS WARM SEASON. ..NICHOLS.. .LONG TERM...MONDAY THROUGH NEXT SUNDAY... MONDAY THROUGH TUESDAY NIGHT...AS ALWAYS WITH NOCTURNAL CONVECTION AND MCS/S...WHAT DEBRIS AND BOUNDARIES THAT LINGER OUT OF SUN NIGHT INTO MON MORNING WILL BE A BIG PLAYER FOR MIDDAY AND MON AFTERNOON POTENTIAL. THE SHORT RANGE MODELS CONTINUE TO BE MORE PROGRESSIVE WITH EJECTING UPPER TROF/NOW SEEN LIFTING OUT OF THE NORTHEAST GRT BSN ON W/V IMAGERY/...WITH BULK OF THE LIFT/FORCING FROM THIS FEATURE SHIFTING EAST AND SOUTHEAST OF THE DVN CWA AFTER 18Z MON. BUT THE 12Z NAM AND GFS HAVE TRENDED BACK WESTWARD SOMEWHAT WITH THEIR DEEP CONVECTIVE AXIS WITH A MAXIMUM ACRS THE SOUTHEAST THIRD TO HALF OF THE DVN CWA BY 18Z. THIS WOULD SUGGEST MIDDAY OR EARLY AFTERNOON STORMS FIRING ALONG AND EAST OF THE MS RVR...AND EVOLVING AS THEY MIGRATE EASTWARD AHEAD OF THE FROPA AND BEST INSTABILITY AXIS. THIS PROCESS OF COURSE HIGHLY DEPENDANT ON THE CONVECTION AND DEBRIS LINGERING OUT OF SUNDAY NIGHT...AND EXPECT AN MCS ONGOING ACRS THE NORTH HALF AND THEN PROPAGATING EASTWARD OR DECAYING DIURNALLY THROUGH LATE MORNING AND WILL CONTINUE LIKELY POPS IN THE MORNING FOR THIS POTENTIAL. SOME BACK BUILDING HEAVY RAINERS MAY STILL BE ONGOING AT DAYBREAK ALONG AND NORTH OF I80...WITH LLVL SHEAR VALUES AND SRH/S STILL SUPPORTING POSSIBLY AN EARLY MORNING SEVERE RISK AGAIN BEFORE EXITING OR DECAYING AS WELL AS WIND PROFILES BECOMING UNIFORM THROUGH THE COLUMN IN A WEST-TO-SOUTHWEST MODE BY 18Z. THE NEW 12Z ECMWF SUPPORTS EARLIER THINKING OF THE PRIME SIGNIFICANT CONVECTION TAKING OFF MON AFTERNOON OCCURRING TO THE EAST AND SOUTHEAST OF THE DVN FCST AREA FROM NEAR THE WARM FRONT IN NORTHERN LOWER MI...SOUTHWESTWARD ALONG TH BEST AFTERNOON INSTABILITY AXIS THROUGH NW INDIANA AND CENTRAL IL....AND THEN EXTENDING THROUGH AND SOUTHWEST OF THE ST LOUIS AREA. WILL KEEP LIKELY POPS GOING IN THE FAR EAST AND SOUTHEAST CWA AFTER 18Z MON ALONG THE WESTERN FRINGE/GRADIENT OF DEEP CONVECTIVE INDICE MAX...BUT THEN TREND LOWER TO THE WEST AND ESPECIALLY POST- FRONTALLY. THUS A SVR POTENTIAL ALONG WESTERN INSTABILITY GRADIENT STILL POSSIBLE MON AFTERNOON IN THE FAR EASTERN CWA. COULD HAVE SOME DECENT WEST TO NORTHWEST POST FRONTAL SFC WINDS WITH GUSTS AT LEAST 30 MPH LATE MON AFTERNOON AND EVENING...POSSIBLY HIGHER WITH ANY GRAVITY WAVE INTERACTION. MOST PRECIP OUT OF THE DVN CWA BY 00Z TUE...WITH SEASONABLY DECENT CAA REGIME SETTLING IN FOR LATER MON NIGHT INTO TUE AND ONGOING TEMPS LOOK ON TARGET. WITH CONFLUENT WESTERLIES TAKING SHAPE JUST UPSTREAM...LATEST MODEL TRENDS SUPPORT AN EARLIER ARRIVAL OF NEXT MAIN WAVE OUT OF THE GRT BSN WHICH COULD FUEL AN ELEVATED SHOWER OR EVEN AN MCS LIKE COMPLEX ACRS AT LEAST THE SOUTHERN HALF OF THE FCST AREA LAT TUE NIGHT INTO WED...WITH ANOTHER SURGE/WAVE RIPPLING ALONG THE LLVL BAROCLINICITY WED NIGHT INTO EARLY THU MORNING. EACH OF THESE WAVE PASSAGES WILL BE ACCOMPANIED BY A SOUTHWESTERLY ENHANCED LLJ AND ELEVATED THTA-E FEED AND CONVERGENCE...WITH ENOUGH MID LAYER CAPES AND INSTABILITY TO FUEL A FEW EMBEDDED THUNDERSTORMS ACRS THE SOUTHERN THIRD OF THE FCST AREA TUE NIGHT AND AGAIN LATE WED INTO WED NIGHT. BUT HOW FAR NORTH OR SOUTH THESE PROCESSES WILL OCCUR AND HOW MUCH OF THE LOCAL AREA THEY WILL EFFECT STILL SOMEWHAT UNCERTAIN AND WILL MAINTAIN SLIGHT CHC/C ACRS THE NORTH...AND MODERATE CHC POPS IN THE CENTRAL ANS SOUTHERN CWA THROUGH THIS MID WEEK PERIOD. CLOUD COVER/DEBRIS COULD MAKE WED GUIDANCE HIGHS TOO OPTIMISTICALLY MILD AND MAY UNDERCUT FURTHER FORM THE ALREADY COOL/SUB-GUIDANCE HIGHS ONGOING IN THE GRIDS. WILL WALK LINGERING OVERRUNNING SHOWERS OUT OF THE SOUTHERN CWA THU MORNING...AND ANY CLEAR OUT WILL SET THE STAGE FOR A SEASONABLY COOL THU NIGHT WITH SOME UPPER 40S POSSIBLE IN THE NORTH. MEDIUM RANGE ENSEMBLES GENERALLY SUGGEST DIGGING WEST COAST OR INTERMOUNTAIN WEST L/W TROF TO EFFECTIVELY AMPLIFY EASTERN ROCKIES/ PLAINS UPPER RIDGING BY THE WEEKEND...MAINTAINING NORTHWEST FLOW AND COOL INFLUX OUT OF CENTRAL CANADA FOR THE WEEKEND. THE EXTENDED MODELS ARE DISAGREEING ON THE EXTENT OF THIS UPPER PATTERN BREAKDOWN AND POSSIBILITY OF RIDGE RIDING OR UNDERCUTTING ENERGY PRODUCING THE NEXT CHANCE FOR PRECIP IN THE LOCAL AREA. SOME LONG RANGE SIGNALS SUGGEST MAYBE ELEVATED ACTIVITY EFFECTING THE LOCAL FCST AREA LATER SAT NIGHT AND LINGERING INTO SUNDAY...BUT BIG MODEL DIFFERENCES MAKE FOR MUCH UNCERTAINTY AND WILL ONLY GO WITH PHANTOM SLIGHT CHC POPS FOR NOW FOR SAT NIGHT THRU SUNDAY NIGHT. ..12.. && .AVIATION... VFR CONDITIONS WITH PARTLY TO MOSTLY CLEAR SKIES UNTIL 01-03Z. LARGE AREAS OF +TSRA/+SHRA TO OVERSPREAD DBQ-CID TERMINALS AFTER 03Z WITH EXTENDED PERIODS OF MVFR TO IFR CONDITIONS...ESPECIALLY AFTER 06Z. MLI TERMINAL TO EXPERIENCE PERIODS OF SHRA/TSRA OF VFR TO BRIEF MVFR CONDITIONS AFTER 04Z THROUGH 12Z. THE BRL TERMINAL TO REMAIN VFR CONDITIONS WITH SCATTERED CONVECTION POSSIBLE AFTER 08Z. AFTER 14Z...VFR CONDITIONS TO RETURN WITH LOCALIZED MVFR CIGS OF 2-3K AGL AT DBQ-CID TERMINALS UNTIL 17Z. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS/12
Hazardous weather outlook, Jun 7, 4:51 AM CDT, 20 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 451 AM CDT SUN JUN 7 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-080945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 451 AM CDT SUN JUN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF RAIN AND THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE OUTLOOK AREA THIS MORNING...BUT WEAKEN CONSIDERABLY BY AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. ISOLATED HAIL UP TO QUARTER SIZE IS ALSO POSSIBLE. LOW PRESSURE WILL BE MOVING INTO NORTHERN IOWA TONIGHT WITH A TRAILING COLD FRONT MOVING ACROSS IOWA. NUMEROUS THUNDERSTORMS WILL DEVELOP TONIGHT WITH SEVERE THUNDERSTORMS LIKELY. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS GREATER THAN 60 MPH AND HAIL LARGER THAN QUARTER SIZE. AN ISOLATED TORNADO IS POSSIBLE THIS EVENING MAINLY NORTH OF HIGHWAY 30 IF THUNDERSTORMS CAN FORM NEAR A STALLED BOUNDARY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY MORNING OVER THE OUTLOOK AREA AS A COLD FRONT APPROACHES FROM THE WEST. REDEVELOPMENT OF STORMS MONDAY AFTERNOON HINGES ON THE AMOUNT OF SUNSHINE AND INSTABILITY AHEAD OF THE FRONT. AT THIS TIME THE MAIN THREAT OF SEVERE STORMS MONDAY AFTERNOON WILL BE EAST OF A FREEPORT TO MACOMB LINE. THERE WILL BE A CHANCE OF THUNDERSTORMS ABOUT WEDNESDAY BUT IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY BUT MAY BE NEEDED TONIGHT. HAASE/LE
In the hours before
Special weather statement, Jun 7, 8:32 PM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 PM CDT SUN JUN 7 2009
IAZ040-041-051-052-080230-
BENTON-BUCHANAN-DELAWARE-LINN-
832 PM CDT SUN JUN 7 2009
...SPECIAL WEATHER STATEMENT...
AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES WEST OF KEYSTONE...OR 30 MILES WEST OF
VINTON...MOVING EAST AT 35 MPH.
* THE THUNDERSTORM WILL BE NEAR...
GARRISON AROUND 910 PM CDT...
MOUNT AUBURN AND VINTON AROUND 920 PM CDT...
BRANDON AND URBANA AROUND 930 PM CDT...
PENNY SIZE HAIL...WINDS UP TO 60 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...HEAVY RAIN...MAY OCCUR WITH THIS STORM.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.
LAT...LON 4262 9158 4195 9174 4194 9231 4227 9231
4230 9223 4230 9208 4250 9207
TIME...MOT...LOC 0131Z 248DEG 31KT 4207 9261Special weather statement, Jun 7, 9:58 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 958 PM CDT SUN JUN 7 2009 IAZ077-087-088-098-080400- HENRY-JEFFERSON-VAN BUREN-WASHINGTON- 958 PM CDT SUN JUN 7 2009 ...SPECIAL WEATHER STATEMENT... AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 29 MILES WEST OF DOUDS/LEANDO...OR 25 MILES SOUTHWEST OF OTTUMWA...MOVING NORTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... BATAVIA AND 9 MILES NORTHWEST OF DOUDS/LEANDO AROUND 1055 PM CDT... LIBERTYVILLE...8 MILES SOUTH OF ABINGDON AND 9 MILES WEST OF FAIRFIELD AROUND 1100 PM CDT... PENNY SIZE OR LARGER HAIL...WINDS GREATER THAN 35 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN...ARE POSSIBLE WITH THIS STORM. IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR UNTIL THE STORM HAS PASSED. EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. LAT...LON 4114 9219 4117 9172 4090 9170 4078 9219 TIME...MOT...LOC 0257Z 233DEG 26KT 4069 9261 DLF
Local storm report, Jun 7, 11:06 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1106 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG DOUDS/LEANDO 40.83N 92.08W
06/07/2009 VAN BUREN IA TRAINED SPOTTER
TREE DOWN. ALSO VERY HEAVY RAIN AND HAIL...SIZE UNKNOWN.
&&
JH2Special weather statement, Jun 7, 11:55 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1155 PM CDT SUN JUN 7 2009 IAZ065>068-078-ILZ015-016-024-080600- CLINTON IA-CEDAR IA-SCOTT IA-MUSCATINE IA-LOUISA IA-ROCK ISLAND IL- MERCER IL-HENRY IL- 1155 PM CDT SUN JUN 7 2009 ...THUNDERSTORMS WITH HEAVY RAIN... A CLUSTER OF THUNDERSTORMS EXTENDING FROM NEAR BLUE GRASS SOUTHWEST THROUGH COLUMBUS JUNCTION WILL MOVE NORTH EAST INTO THE QUAD CITIES BY 1 AM. THESE STORMS WILL BRING LOCALLY HEAVY RAIN WITH INTENSE RAINFALL RATES TO THE AREA. THE HEAVY RAINS WILL LIKELY CAUSE PONDING OF WATER ON ROADS AND COULD OVERWHELM SOME DRAINAGE SYSTEMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4179 9042 4139 9021 4115 9105 4151 9133
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:32 PM CDT | Special Weather Statement | DVN | Benton, Buchanan | 58 min |
| Jun 7, 8:47 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 58 min |
| Jun 7, 9:47 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 32 min |
| Jun 7, 9:58 PM CDT | Special Weather Statement | DVN | Jefferson | 62 min |
| Jun 7, 10:26 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 64 min |
| Jun 7, 11:09 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Louisa, Muscatine, Washington | 51 min |
| Jun 7, 11:55 PM CDT | Special Weather Statement | DVN | Muscatine, Scott | 65 min |
Nearby
Flash Flood Warnings in Iowa, 2009Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.